Jump to content
CrazyBoards.org

Recommended Posts

I was recently prescribed Wellbutrin to go along with Lamotrigine (300 mg). I take Xanax, as needed. I was desperate. The depression, well, many of you know what that's like and how much can begin to fall apart/pile up around you. 

Just wondering - Anyone with BP have stories of experience on these two medications alone? Mainly curious. I'm trying it out either way. Years ago, I was on quite a cocktail of meds, but I try my hardest to limit them now...until I can't. It has been taking me a good three hours to be able to lift my body out of bed each morning, among other depression issues. Something had to change. 

Share this post


Link to post
Share on other sites

I am schizoaffective, but I was considered bipolar 1 for many years.

I am currently on lamictal, one of the first drugs I was put on along with bupropion/wellbutrin. I was taken off the bupropion after 11 years because it was exacerbating psychosis. My psychiatrist said avoiding antidepressants in bipolar treatment its becoming more and more the norm. Instead of antidepressants, she uses the lamictal and quetiapine. Both have an strong effect on depression without triggering psychosis. Quetiapine is also used for treating my psychosis and my anxiety. I was told they are going to re-classify quetiapine, actually, because it has so many useful applications besides being an anti-psychotic.

Also, I used to be on a very large cocktail of meds but the team treating me believes the less complicated the better, and I have to agree because I've been much better off on 3 drugs than I was on 5 or 6. 

Edited by saintalto
  • Like 1

Share this post


Link to post
Share on other sites

I am schizoaffective, but I was considered bipolar 1 for many years.

I am currently on lamictal, one of the first drugs I was put on along with bupropion/wellbutrin. I was taken off the bupropion after 11 years because it was exacerbating psychosis. My psychiatrist said avoiding antidepressants in bipolar treatment its becoming more and more the norm. Instead of antidepressants, she uses the lamictal and quetiapine. Both have an strong effect on depression without triggering psychosis. Quetiapine is also used for treating my psychosis and my anxiety. I was told they are going to re-classify quetiapine, actually, because it has so many useful applications besides being an anti-psychotic.

Also, I used to be on a very large cocktail of meds but the team treating me believes the less complicated the better, and I have to agree because I've been much better off on 3 drugs than I was on 5 or 6. 

Thank you for the response. I didn't think of including those with schizoaffective disorder - anyone is really welcome to respond :) Of course, there are similarities, as you know... especially if you experience bipolar symptoms. I imagine a lot of the treatments are the same. My doctor has avoided using antidepressants (well, we've tried, but a lot of them make me feel terribly anxious and agitated), but she seems to be confident that we can monitor this carefully. So far, it's good. Usually I'd notice the side-effects the first day, but nothing today. I look forward to seeing how this works out. I'm glad you're able to manage with fewer drugs now. I see so many on gigantic cocktails and how do you even know what's doing what after awhile? I found it difficult to know. Thanks again. 

Share this post


Link to post
Share on other sites

I was successfully on 300 mg of Wellbutrin plus 200 mg of Lamictal for over five years, and it kept me out of any depressive episodes during that time, and I felt great. I'm now in another depressive episode and adding some meds, but the Wellbutrin / Lamictal combo was great, and I look forward to getting better again and getting back to it, without the complicated combo I'm on now. Good luck to you, hope it works well.

  • Like 1

Share this post


Link to post
Share on other sites

I was successfully on 300 mg of Wellbutrin plus 200 mg of Lamictal for over five years, and it kept me out of any depressive episodes during that time, and I felt great. I'm now in another depressive episode and adding some meds, but the Wellbutrin / Lamictal combo was great, and I look forward to getting better again and getting back to it, without the complicated combo I'm on now. Good luck to you, hope it works well.

Thanks for the info and your experience. I hope you get back to where you'd prefer. I find myself jittery, but I'm only on week one. Will double the Wellbutrin dose tomorrow. Thank goodness I have Alprazolam to take as needed, or I'd probably, well, it wouldn't be pretty. I haven't been able to tolerate other antidepressants, so I'm giving this my best shot. 

Share this post


Link to post
Share on other sites

I was on lamotrigine for about a year but was really tired and unmotivated, so pdoc added bupropion. It was the perfect combo for about four months, and I felt like "myself" for the first time in 2 years, but I crashed badly recently. Dr added abilify and seroquel. Still waiting for the effects to kick in. (crossing fingers)

  • Like 1

Share this post


Link to post
Share on other sites

I've been on lamictal for more than ten years for bp II. This past winter found me with severe depression. My doc tried me on cymbalta, which sedated me and caused a weight gain of 30+ lbs. I've been on 150 mg of wellbutrin for a month now and am feeling better, a little jittery, but less depressed and more engaged. 

I was on wellbutrin many years ago with great success but had to stop taking it because it raised my blood pressure, which lead to meds for that. I'm hoping that a better lifestyle will prevent that this time or that I can stop taking it once the depression is under control. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By bpjett
      Doctor has me on
      200mg Lamictal [100mg bid]
      &
      750 mg Depakote [250mg tid] 
      When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
    • By CookieN
      Are dizziness and vertigo a warning sign that an episode is starting?
    • By candi71
      I am so very lost, angry, hurt, depressed, explosive, and drowning.  I was put on latuda or my bipolar and depression acting up...  I hate new meds for this reason.  I started having my ptsd dreams again, ate everything in site and craved sugar omg terribly,  have been depressed, cant color which i love to do, just wanna sleep, explosive anger, crying jags, hate life, nothing makes me happy, everything just sucks.  Im so angry cause i feel like i did before i went on any meds, 20yr ago.  
      Im so confused i just feel like im grasping at air.. I was in the er the other night and they basically sent me home after giving my dose of larzapam i didn't take in the afternoon cause i doesn't help.  My theory of   it is it didn't help before the latuda what is gonna make it work coming off latuda or after off.. I remember why i drank now.. I didn't need to feel this then.. I want to drink so bad and wont cause I've been clean 6 yrs April will  be 7 and i worked to hard to get here and refuse to prove others right.  Im so so messed up i cant sleep cant watch TV cant color yet dont want to do any of the above either but if i dont sleep i hurt... has anyone felt this way..  It sux cause the battle to find meds to work will start tomorrow cause my liver doesn't process meds it flushes them out.. oh well sorry just needed to vent and hope someone can help
    • By CookieN
      Has anyone tried lysine with good results?
×
×
  • Create New...